Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 33, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 2, 2012, 2:54 PM CST for Lincoln Parish, Ouachita Parish, Union Parish, Louisiana. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 2, 2012, 2:54 PM CST (20:54 UTC)
- Expired
- Mar 2, 2012, 3:45 PM CST
- In force
- 51 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Lincoln Parish, LA, Ouachita Parish, LA, Union Parish, LA
The radar
The Shreveport radar (KSHV), 167 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 3:00 PM CST | HAIL 1.25 | 5 Nw Downsville, LA | HALF DOLLAR SIZED HAIL COVERING THE ROAD NEAR HWY 33 |
| Mar 2, 3:07 PM CST | HAIL 0.75 | 1 N Downsville, LA | |
| Mar 2, 3:20 PM CST | HAIL 1 | 9 Ese Farmerville, LA | QUARTER SIZED HAIL REPORTED NEAR THE INTERSECTION OF HWY 2 AND 143 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 1:47 PM CST | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1427 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 347 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 9.6
The text
As transmitted, in the capitals the NWS used until 2016.
105
WUUS54 KSHV 022054
SVRSHV
LAC061-073-111-022200-
/O.NEW.KSHV.SV.W.0033.120302T2054Z-120302T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
254 PM CST FRI MAR 2 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LINCOLN PARISH IN NORTH CENTRAL LOUISIANA...
NORTHERN OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
SOUTHERN UNION PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL 400 PM CST
* AT 254 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13
MILES SOUTHWEST OF FARMERVILLE...OR 9 MILES NORTHEAST OF RUSTON...
AND MOVING EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STERLINGTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
HAIL UP TO THE SIZE OF GOLFBALLS HAS BEEN REPORTED NEAR VIENNA IN
NORTHERN LINCOLN PARISH WITH THIS STORM. IF YOU ARE IN THE PATH OF
THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3265 9191 3255 9262 3272 9264 3287 9207
3280 9205 3272 9206 3271 9204 3271 9197
3267 9194 3267 9192 3266 9191
TIME...MOT...LOC 2054Z 257DEG 36KT 3266 9254
$$
152 follow-up statements
272
WWUS54 KSHV 022112
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
312 PM CST FRI MAR 2 2012
LAC061-022120-
/O.CAN.KSHV.SV.W.0033.000000T0000Z-120302T2200Z/
LINCOLN LA-
312 PM CST FRI MAR 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR LINCOLN PARISH IS CANCELLED...
THE SEVERE THUNDERSTORM HAS EXITED EASTERN LINCOLN PARISH.
LAT...LON 3268 9196 3267 9194 3267 9192 3265 9191
3259 9239 3277 9245 3287 9207 3280 9205
3272 9206 3271 9205 3271 9204 3271 9197
TIME...MOT...LOC 2110Z 253DEG 40KT 3271 9232
$$
LAC073-111-022200-
/O.CON.KSHV.SV.W.0033.000000T0000Z-120302T2200Z/
UNION LA-OUACHITA LA-
312 PM CST FRI MAR 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CST
FOR OUACHITA AND UNION PARISHES...
AT 312 PM CST...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR BAYOU D ARBONNE LAKE...OR 14
MILES NORTHWEST OF CLAIBORNE...MOVING EAST AT 45 MPH. THIS STORM HAS
SHOWN A GRADUAL WEAKENING TREND IN THE LAST FEW MINUTES...BUT MAY
REINTENSIFY ONCE AGAIN.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCKY
BRANCH...LOCH LOMON...LINVILLE...SPENCER...HAILE...DESHARD...
STERLINGTON...FAIRBANKS...GUTHRIE AND PERRYVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
HAIL UP TO THE SIZE OF HALF DOLLARS HAS BEEN REPORTED NEAR THE UNION
AND LINCOLN PARISH LINE NORTH OF DOWNSVILLE WITH THIS STORM. IF YOU
ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE
AND PROPERTY.
&&
LAT...LON 3268 9196 3267 9194 3267 9192 3265 9191
3259 9239 3277 9245 3287 9207 3280 9205
3272 9206 3271 9205 3271 9204 3271 9197
TIME...MOT...LOC 2110Z 253DEG 40KT 3271 9232
$$
15129
WWUS54 KSHV 022145
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
345 PM CST FRI MAR 2 2012
LAC073-111-022154-
/O.CAN.KSHV.SV.W.0033.000000T0000Z-120302T2200Z/
UNION LA-OUACHITA LA-
345 PM CST FRI MAR 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR OUACHITA AND UNION PARISHES IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE EARLIER WARNING HAS MOVED
INTO CENTRAL MOREHOUSE PARISH. THUS...THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.
LAT...LON 3268 9196 3267 9194 3267 9192 3265 9191
3259 9239 3277 9245 3287 9207 3280 9205
3272 9206 3271 9205 3271 9204 3271 9197
TIME...MOT...LOC 2144Z 253DEG 40KT 3282 9189
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 2:13 PM CST, 41 minutes earlier.
Area forecast discussion, Mar 2, 2:13 PM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
213 PM CST FRI MAR 2 2012
.DISCUSSION...
FORECAST UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH 60. POPS
ALSO ADJUSTED TO COINCIDE WITH THE FRONT AND ASSOCIATED CONVECTION.
HIGH TEMPS IN FOLLOWING PRELIMS MAY HAVE ALREADY OCCURRED IN SOME LOCATIONS.
REGULAR ISSUE OF ZONES WILL BE SENT AROUND 330 PM.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 82 45 65 37 76 / 10 10 0 0 0
MLU 84 46 64 38 72 / 40 30 10 0 0
DEQ 75 37 61 29 73 / 10 0 0 0 0
TXK 77 40 61 36 73 / 10 10 0 0 0
ELD 81 41 62 32 72 / 10 10 0 0 0
TYR 77 44 61 38 74 / 10 0 0 0 0
GGG 80 43 63 35 76 / 10 10 0 0 0
LFK 82 45 65 36 76 / 20 20 10 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
14Hazardous weather outlook, Mar 2, 12:04 PM CST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1204 PM CST FRI MAR 2 2012 LAZ005-006-011>014-017>022-031200- LINCOLN-UNION LA-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- 1204 PM CST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COLD FRONT WILL BE MOVING INTO THE REGION THIS AFTERNOON. SCATTERED THUNDERSTORMS...SOME STRONG TO SEVERE...WILL BE POSSIBLE MAINLY ACROSS NORTHCENTRAL LOUISIANA. THE GREATEST RISK WILL BE ALONG AND EAST OF A LINE FROM NEAR THE TOLEDO BEND RESERVOIR TO NEAR COUSHATTA...RUSTON AND FARMERVILLE LOUISIANA. HAIL AND DAMAGING WIND GUSTS WILL BE THE GREATEST THREAT FROM THE THUNDERSTORM ACTIVITY. AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ANOTHER STRONG STORM SYSTEM WILL EFFECT THE REGION LATE NEXT WEEK WITH THE POSSIBILITY OF SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY LATER THIS AFTERNOON INTO THE EARLY EVENING HOURS. ARZ050-051-059>061-070>073-LAZ001>004-010-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165>167-031200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-DE SOTO- MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1204 PM CST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS MAY BECOME QUITE STRONG EARLY THIS AFTERNOON ACROSS DEEP EAST TEXAS...HOWEVER...THE GREATEST SEVERE WEATHER THREAT WILL BE ACROSS NORTHCENTRAL LOUISIANA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A STRONG STORM SYSTEM WILL EFFECT THE REGION LATE NEXT WEEK WITH THE POSSIBILITY OF SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED ACROSS THE REGION TODAY.
In the hours before
Local storm report, Mar 2, 2:18 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
218 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG 1 N FARMERVILLE 32.79N 92.40W
03/02/2012 UNION LA LAW ENFORCEMENT
NUMEROUS TREES DOWN ON CAMP ROAD NEAR FARMERVILLE
&&
19Special weather statement, Mar 2, 2:27 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
227 PM CST FRI MAR 2 2012
TXZ152-153-166-022115-
NACOGDOCHES-SAN AUGUSTINE-SHELBY-
227 PM CST FRI MAR 2 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 315 PM CST...FOR THE FOLLOWING
COUNTIES...
IN EASTERN TEXAS...
NACOGDOCHES...SAN AUGUSTINE AND SHELBY...
INCLUDING THE FOLLOWING LOCATIONS...
BLAND LAKE...CENTER...MARTINSVILLE...NEUVILLE...PATROON AND
SHELBYVILLE...
AT 227 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM JUST EAST OF MARTINSVILLE...OR 13
MILES EAST OF NACOGDOCHES...MOVING EAST AT 40 MPH.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM. SHOULD THIS STORM INTENSIFY...A SEVERE THUNDERSTORM WARNING
WILL BE NEEDED.
15Local storm report, Mar 2, 2:41 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
241 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL 7 SW DUBACH 32.63N 92.74W
03/02/2012 E1.00 INCH LINCOLN LA PUBLIC
QUARTER SIZED HAIL NEAR THE INTERSECTION OF HWY 151 AND
146
&&
19Local storm report, Mar 2, 2:45 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG MARION 32.90N 92.24W
03/02/2012 UNION LA LAW ENFORCEMENT
NUMEROUS TREES DOWN NEAR MARION
&&
19Local storm report, Mar 2, 2:51 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
251 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 2 N VIENNA 32.64N 92.65W
03/02/2012 E1.75 INCH LINCOLN LA LAW ENFORCEMENT
GOLF BALL SIZED HAIL COMING DOWN IN SHEETS
&&
19Local storm report, Mar 2, 2:53 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
253 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 2 NE FARMERVILLE 32.79N 92.38W
03/02/2012 E1.75 INCH UNION LA LAW ENFORCEMENT
GOLF BALL SIZED HAIL REPORTED ON SALEM ROAD NEAR
FARMERVILLE
&&
19The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 3:12 AM CST | Lake Wind Advisory | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 13 hr |
| Mar 2, 1:19 PM CST | Severe Thunderstorm Warning | SHV | Claiborne, Lincoln, Union | 56 min |
| Mar 2, 2:03 PM CST | Severe Thunderstorm Warning | SHV | Union | 42 min |
| Mar 2, 2:18 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln | 42 min |
| Mar 2, 3:48 PM CST | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River | 42 min |
| Mar 2, 4:06 PM CST | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 39 min |
| Mar 2, 4:22 PM CST | Severe Thunderstorm Warning | SHV | Jackson, Natchitoches, Winn | 38 min |
| Mar 2, 4:43 PM CST | Severe Thunderstorm Warning | SHV | Natchitoches, Winn | 62 min |
| Mar 2, 4:58 PM CST | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Ouachita, Winn | 47 min |
| Mar 2, 5:37 PM CST | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle, Winn | 53 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.